MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by manufacturer: the device was returned for analysis.A visual examination of the stent found signs of stent damage.The 1st row of proximal stent struts were lifted and pulled in a distal direction.The 1st to 3rd distal stent struts rows were moved on the balloon profile in a proximal direction with the rest of the stent struts noted to be bunched towards the mid-section area of the stent.Due to the extent of the stent damage no accurate reading of the stent od could be taken.Proximal stent damage most likely occurred during withdrawal attempts while distal stent damage most likely occurred during advancing attempts trough the guide catheter.The balloon cones were reviewed, and no issues were noted.Crimp markings were visible on the exposed balloon wall from the 1st to the 3rd distal stent strut rows but balloon wings were observed to be tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.Tip damage most likely occurred when the tip was pushed against a restriction.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the shaft polymer extrusion found a kink in the shaft polymer extrusion measured using calibrated ruler at 137 cm distal from the distal end of strain relief.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 20 jul 2019.It was reported that the stent got caught and stuck on the guidezilla ll.A 4.00 x 24 synergy drug eluting stent was used for treatment.During procedure, the stent was tried to run through the 6f guidezilla ii catheter.However, the stent got caught and was stuck at the collar; whole system was then removed.Double wiring was performed and another stent was used.The procedure was completed with a different device.No complications reported and there were no patient injuries of any kind.However, device analysis revealed stent struts lifted.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8794526
Report Number2134265-2019-08079
Device Sequence Number1978147
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2020
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0022632059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER- 6F GUIDEZILLA II